Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 13, 2022, 1:36 PM CDT for 6 counties in Missouri. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 1:36 PM CDT (18:36 UTC)
- Expired
- Apr 13, 2022, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Wright County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 3:05 PM CDT | FLASH FLOOD | Sligo, MO | EXCESSIVE RAIN CAUSED CROOKED CREEK TO FLOOD A SECTION OF HIGHWAY TT. |
| Apr 13, 4:39 PM CDT | FLOOD | 4 Ese Newburg, MO | THE HIGHWAY CC LOW WATER CROSSING AT WOLF CREEK IS CLOSED DUE TO FLOODING FROM RECENT EXCESSIVE RAINFALL. |
| Apr 13, 5:08 PM CDT | FLOOD | 5 Sse Devil'S Elbow, MO | HIGHWAY J AT SMOKY HOLLOW IS CLOSED DUE TO FLOODING FROM RECENT EXCESSIVE RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted.
039
WGUS53 KSGF 131836
FFWSGF
MOC065-105-161-169-215-229-140000-
/O.NEW.KSGF.FF.W.0008.220413T1836Z-220414T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
136 PM CDT Wed Apr 13 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Pulaski County in central Missouri...
Phelps County in east central Missouri...
Dent County in south central Missouri...
Northern Texas County in south central Missouri...
Southeastern Laclede County in southwestern Missouri...
Northeastern Wright County in southwestern Missouri...
* Until 700 PM CDT.
* At 136 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rolla, Fort Leonard Wood, Salem, St. Robert, St. James, Licking,
Doolittle and Newburg.
This includes the following highways...
Interstate 44 between mile markers 162 and 169...and
near mile marker 171...and
near mile marker 173...and
between mile markers 180 and 199.
This includes the following low water crossings...
Smoky Hollow at Highway J, Boone Creek at Boone Creek Road,
Meramec River at Spur Road, Gladden Creek at County Road 624 and
Dry Fork Creek at County Road 2430.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3740 9242 3788 9210 3804 9153 3779 9153
3779 9131 3770 9131 3770 9115 3759 9116
3759 9131 3751 9131 3750 9121 3742 9121
3742 9165 3741 9165
FLASH FLOOD...RADAR INDICATED
$$
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 12:18 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 13, 12:18 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 PM CDT Wed Apr 13 2022
...18Z AVIATION UPDATE...
Key Messages:
1. Storms ahead of a cold front moving into southeast Kansas and
Missouri will begin to intensify 7am-10am as large scale lift
increases with an approaching upper trough resulting in weakening
capping.
2. Storms should grow upscale with the increased lift this morning.
Overall storm organization looks to be linear along the front
with embedded bows/qlcs segments embedded within the line today.
3. Best chances for severe storms will be in the enhanced-moderate
SPC outlook 10am-6pm (for our cwfa) in areas where moderate
instability and increased low level and deep layer vertical shear
combine. This will add to the potential for embedded
supercell/rotating updrafts within or ahead of the line in
discrete storms can develop. Damaging winds-tornadoes-large hail
will also be possible with these storms.
4. Localized flash flooding will be possible where storms can
train in a southwest-northeast fashion along the front with the
best chances late this morning and this afternoon.
4. Much cooler weather is expected behind the front. Could see
some frost tonight with lows in the 30s.
5. Unsettled and cool weather is expected this weekend. Cool
weather is expected to continue through early next week.
.SHORT TERM...(Today and tonight)
Issued at 222 AM CDT Wed Apr 13 2022
Gusty south winds have occurred overnight and will continue today
ahead of a storm system and cold front moving into the Midwest.
Not planning on a wind advisory, but could see some non-convective
gusts of around 35-40 mph this morning and early this afternoon.
Line of outflow dominate convection extends from just east of the
KC Metro into eastern/southeast KS at 220am. Seeing some 40-45 mph
gusts with the outflow wind shift line but convection has been
trailing the outflow quite a bit and is considered non-severe at
this time.
Near-term guidance indicates an uptick in convection over the next
2-4 hours over southeast KS/northeast OK as the nose of a strong
low level jet moves into the area. It looks to still be elevated
through 12z.
The outflow boundary now near KJLN to KRAW will shift southeast
this morning followed quickly by the synoptic cold front.
Guidance seems to focus reinvigorated convection later this
morning on the left over outflow boundary reinforced by the cold
front as it catches up to the prefrontal trough/outflow.
Approaching upper trough to our west will be preceded by
strengthening mid-upper level winds and height falls w/increasing
deep layer shear late this morning and afternoon. Lift coupled
with prefrontal moderate instability-mlcape values of
1500-2000j/kg and 45kt deep layer shear will support all modes of
severe storms. Guidance suggests a hybrid linear qlcs-supercell
mode will be possible given increasing vertical shear. Overall low
level winds will be a bit veered initially, but backing low level
winds with some guidance is indicated toward 18z-20z which may
increase a tornado risk, especially if discrete convection can
develop just ahead of the line.
Will have to watch flash flood potential as storms grow upscale
later this morning and this afternoon. A quick 2 inches of rain
will be possible which would cause some short term flooding
issues.
Storm press east of the area late this afternoon. Temperatures
will take quite a drop and are expect low to fall into the
low/mid 30s tonight. May have to take a look at a frost advisory
with a clear sky and diminishing winds.
.LONG TERM...(Thursday through Tuesday)
Issued at 149 AM CDT Wed Apr 13 2022
Overall well below normal temperatures are expected during this
period.
Thursday: Dry/cool with high pressure building south into the
area early in the day. Sfc high shifts east of the area later in
the day.
Friday: Zonal flow low amplitude shortwave will support a sfc wave
moving into OK with a warm front setting up to our south over AR.
Will see increasing rain chances, maybe a rumble of thunder.
Weekend: A couple of waves will move across the southern tier of
the U.S. with some light rain possible favoring far southern MO.
Cold 1030mb sfc high over the Midwest will keep a chilly air mass
locked in over the region.
Monday-Tuesday: More cool weather. Pattern continues to favor
another Canadian sfc high moving into the Midwest during this
period. Coldest night might be Monday night with NBM guidance
indicating lows in the 30s.
Beyond Tuesday: General guidance trends indicate warming trend
during the mid/late week period next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1153 AM CDT Wed Apr 13 2022
The line of thunderstorms has pushed east past the TAF sites,
however trailing showers behind the front can lead to MVFR and
even IFR ceilings, mainly for KSGF and KBBG over the next couple
hours before moving east. Once these showers push east past the
TAF sites, can expect VFR conditions for the remainder of the
period.
Gusty northwesterly winds up to 25kts will continue to be
possible through the remainder of the afternoon before
diminishing this evening between 00Z-02Z as high pressure filters
in.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 5 PM CDT this afternoon for MOZ057-058-068>071-
079>083-090>097-101>105.
KS...NONE.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...MeltoHazardous weather outlook, Apr 13, 6:52 AM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 652 AM CDT Wed Apr 13 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 652 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Limited non thunderstorm wind risk. Elevated frost risk. DISCUSSION... Storms over southwest Missouri early today are expected to gradually intensify this morning with severe storms possible. The overall best chances for severe storms will be in the southern and eastern portion of the outlook area. Damaging winds of over 60 mph, large hail, and tornadoes will be possible with thunderstorms. Some areas will pick up a quick 1 to 2 inches of rain and some brief flash flooding will be possible where storms can train over the same areas. Strong non-thunderstorm winds will occur today with gusts of 30 to 40 mph possible Colder air moving in tonight with high pressure and diminishing winds will allow frost to develop, especially in low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated non-severe storms will be possible Friday. Much cooler than normal weather is expected and some areas of nighttime frost will be possible during this period. .SPOTTER INFORMATION STATEMENT... Storms are intensifying now. Spotter activation will be needed today. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Apr 13, 11:40 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 2 E AVA 36.96N 92.62W
04/13/2022 DOUGLAS MO FIRE DEPT/RESCUE
PICTURES OF LOW WATER CROSSING WITH 2 FEET
PLUS OVER.
&&
TEOLocal storm report, Apr 13, 11:54 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
04/13/2022 DOUGLAS MO AMATEUR RADIO
COWSKIN CREEK AT HWY Y.
&&
TEOLocal storm report, Apr 13, 12:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD EAGLE ROCK 36.55N 93.76W
04/13/2022 BARRY MO LAW ENFORCEMENT
EXCESSIVE RAINFALL CAUSED ROARING RIVER TO
FLASH FLOOD NEAR FARM ROAD 2265 IN EAGLE
ROCK. AN UNKNOWN AMOUNT OF INDIVIDUALS WERE
CAMPING ON A GRAVEL BAR AND WERE RESCUED OUT
OF THE RIVER.
&&
DCLocal storm report, Apr 13, 12:34 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM FLASH FLOOD 5 WNW FORDLAND 37.20N 93.01W
04/13/2022 WEBSTER MO NWS EMPLOYEE
PANTHER CREEK IS FLOWING OVER WESTER BLUFF
RD IN S WEBSTER COUNTY.
&&
TEOLocal storm report, Apr 13, 12:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 5 NNE MANSFIELD 37.17N 92.55W
04/13/2022 WRIGHT MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE AB (WRIGHT
COUNTY).
&&
TEOLocal storm report, Apr 13, 1:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM FLASH FLOOD 3 W HIGHLANDVILLE 36.93N 93.33W
04/13/2022 CHRISTIAN MO PUBLIC
EXCESSIVE RAINFALL CAUSED TORY CREEK TO
FLOOD A SECTION OF TORY CREEK ROAD.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:46 AM CDT | Special Weather Statement | SGF | Polk | 44 min |
| Apr 13, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 51 min |
| Apr 13, 7:28 AM CDT | Special Weather Statement | SGF | Camden, Miller | 47 min |
| Apr 13, 7:58 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 5 hr |
| Apr 13, 8:01 AM CDT | Special Weather Statement | SGF | Barry, Stone | 44 min |
| Apr 13, 8:34 AM CDT | Special Weather Statement | SGF | Ozark | 41 min |
| Apr 13, 8:46 AM CDT | Flood Watch | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 18 more | 8 min |
| Apr 13, 8:52 AM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Greene, Hickory, Laclede, Miller and 2 more | 6 hr |
| Apr 13, 8:54 AM CDT | Flood Watch | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 20 more | 10 hr |
| Apr 13, 9:03 AM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Apr 13, 9:34 AM CDT | Special Weather Statement | SGF | Stone | 26 min |
| Apr 13, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Stone | 4 hr |
| Apr 13, 10:08 AM CDT | Special Weather Statement | SGF | Ozark, Taney | 52 min |
| Apr 13, 10:09 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dallas, Douglas, Greene, Laclede and 5 more | 33 min |
| Apr 13, 10:21 AM CDT | Special Weather Statement | SGF | Douglas, Texas, Wright | 39 min |
| Apr 13, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 60 min |
| Apr 13, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Phelps, Pulaski, Texas, Wright | 57 min |
| Apr 13, 10:42 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 3 hr |
| Apr 13, 11:11 AM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Greene, Hickory, Polk | 3 hr |
| Apr 13, 11:28 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark, Shannon, Texas | 62 min |
| Apr 13, 12:49 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 6 hr |
| Apr 13, 1:10 PM CDT | Areal Flood Warning | SGF | Barry, McDonald | 6 hr |
| Apr 13, 1:18 PM CDT | Areal Flood Warning | SGF | Christian, Stone | 6 hr |
| Apr 13, 2:05 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Webster and 1 more | 5 hr |
| Apr 13, 2:34 PM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 17 hr |
| Apr 13, 3:21 PM CDT | Areal Flood Warning | SGF | McDonald | 20 hr |
| Apr 13, 4:03 PM CDT | River Flood Warning | SGF | Pulaski | 36 hr |
| Apr 13, 6:10 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Newton, Stone | 22 hr |
| Apr 13, 6:17 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 20 hr |
| Apr 13, 6:21 PM CDT | Areal Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more | 20 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.